Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 231, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2022, 6:46 PM EDT for Greene County, Oglethorpe County, Taliaferro County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2022, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 3, 2022, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, GA, Oglethorpe County, GA, Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:59 PM EDT | TSTM WND DMG | 3 Sw Maxeys, GA | TWO TREES DOWN AT MASSEDONIA RD NEAR WATSON SPRINGS RD AND PRICE RD |
| Jul 3, 7:04 PM EDT | TSTM WND DMG | Woodville, GA | TREE AND POWERLINES DOWN S DOGWOOD ROAD AND PINE ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WUUS52 KFFC 032246
SVRFFC
GAC133-221-265-032330-
/O.NEW.KFFC.SV.W.0231.220703T2246Z-220703T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
646 PM EDT Sun Jul 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Greene County in east central Georgia...
Southwestern Taliaferro County in east central Georgia...
Southwestern Oglethorpe County in northeastern Georgia...
* Until 730 PM EDT.
* At 646 PM EDT, a severe thunderstorm was located over Union Point,
or near Greensboro, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Maxeys, Stephens, Veazey, Robinson, Daniel Springs,
Penfield, Lyneville and Alexander Stephens Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3345 8299 3347 8301 3341 8310 3372 8333
3374 8329 3375 8329 3376 8328 3379 8328
3384 8321 3354 8278
TIME...MOT...LOC 2246Z 331DEG 1KT 3363 8312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:27 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Sun Jul 3 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Monday Night/... Georgia continues to remain in a warm, moist, tropical airmass underneath broad high pressure ridging from the Atlantic Coastal Southeast to the Central Great Plains. Within this ridge pattern, weak flow will prevail across these areas from the surface through the upper-levels of the troposphere. Near the surface, 70+ dewpoints will also be in place, which over the long summer days will allow daily diurnal showers and thunderstorms to form in the afternoons through the evenings. Storms are already ongoing today, with areal averaged chances for any individual location being roughly 50-70 percent. HREF favors keeps SBCAPE values between 1000-2000 J/kg, with Overnight, fog and dense low-level cloud cover possible where heavy rain falls throughout the rest of the afternoon/evening. Winds will be nearly calm but synoptically, weak surface flow will shift from WNW to ESE. Additionally, ever-so-slightly warmer temperatures between 700-500hPa combined with a bit of extra subsidence looks to keep thunderstorm updrafts weaker on Monday, which in turn, will lessen outflows and help dampen cascading development throughout the day. Thus, precip chances will remain around 50 percent through the forecast area. Not great for Independence Day festivities, but much better than it could have been. Only caveat, is that with near surface winds shifting eastward, some models are resolving a propagating outflow coming in from the Carolinas and moving into the ATL metro around or just before sunset. Time will tell as timing is likely to vary with the chaos that is our atmosphere. Thiem .LONG TERM /Tuesday through Sunday/... No major changes made to the extended forecast. Aloft, jet has pulled well north of the CWA, leaving subtropical ridge across the southeast. Wave pattern is mostly stagnant over the week. As such, the diurnal convective machine remains through the long term forecast. Of note is that the depth of the moisture is somewhat anomalous - SPC sounding archive shows that we are regularly reaching the 90th percentile moving average for our local with regards to PWATs, and forecast PWATs remain in this range for the foreseeable future. The evening of the 4th will likely see decaying convection with a few new bursts possible from the final outflows at sunset across the CWA, which could put a damper on celebrations where they do occur, but this activity should be scattered by the late evening hours at best. Each day after should see new bursts of convective activity by the afternoon, usually picking up around noon, as it doesn't take much in the way of heating to achieve convective T given how moist the surface is with dewpoints near or above 70F most days. Where exactly convection "pops" on any given day will be dependent on things the global scale models simply have little hope of resolving, so generally will carry a minimum of 40 percent PoPs across the CWA through the end of the long term during the daytime hours. 01/Lusk && .AVIATION... 18Z Update... Afternoon SHRA/TSRA to persist through 00-04Z w/ gradual dissipation through the evening. NW winds between 5-10 kts will prevail outside TSRA outflows. Between 09-14Z, IFR/MVFR CIGS and VSBYs may develop where heavy rain falls this afternoon, but probs are uncertain and should be better defined by tonight. Additionally, winds will be calm to 5kts w/ primary winddir pivoting from NW to NE during this time, becoming SE by 14-16Z. Once again, expecting SCT/BKN020 to develop around 14-15Z, rising to VFR heights by 16Z with VCSH. //ATL Confidence...18Z Update... Low-Medium confidence on chances for IFR/MVFR level clouds on Monday morning. Medium-High confidence on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 92 / 40 50 40 50 Atlanta 73 90 75 90 / 40 50 40 50 Blairsville 67 84 69 85 / 40 60 40 50 Cartersville 71 91 73 91 / 40 40 40 50 Columbus 74 92 75 92 / 40 50 40 50 Gainesville 72 89 73 89 / 40 50 40 50 Macon 73 94 74 95 / 30 50 40 50 Rome 72 93 74 94 / 40 40 30 50 Peachtree City 71 90 73 91 / 30 50 40 50 Vidalia 74 92 74 93 / 40 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, Jul 3, 11:46 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Sun Jul 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible again this afternoon and evening. A few storms could become strong to severe with gusty winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible each day through Saturday, mainly in the afternoon and evening. A few of the storms could be strong to severe, with the primary threats being strong to damaging wind gusts, small hail, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 5:01 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 2 SSE BOYNTON 34.89N 85.17W
07/03/2022 CATOOSA GA 911 CALL CENTER
TREE DOWN AT POPLAR SPRINGS AND OAK ST AND TREE DOWN AT
BAGGETT RD AND JOHN DRIVE
&&
EVENT NUMBER FFC2200750
SMLocal storm report, Jul 3, 5:03 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG RINGGOLD 34.91N 85.11W
07/03/2022 CATOOSA GA 911 CALL CENTER
TREE DOWN AT 400 BLOCK OF COTTER RD
&&
EVENT NUMBER FFC2200751
SMLocal storm report, Jul 3, 5:07 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LINWOOD 34.72N 85.29W
07/03/2022 WALKER GA 911 CALL CENTER
TREE DOWN AT PARK STREE AND INDIANA STREET
&&
EVENT NUMBER FFC2200752
SMLocal storm report, Jul 3, 5:12 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 2 WSW ROSSVILLE 34.97N 85.32W
07/03/2022 WALKER GA 911 CALL CENTER
TREE DOWN 900 BLOCK CHEROKEE TRAIL NEAR ROSSVILLE
&&
EVENT NUMBER FFC2200753
SMSpecial weather statement, Jul 3, 5:51 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sun Jul 3 2022
GAZ006-008-009-032215-
Union GA-Towns GA-Fannin GA-
551 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern Towns,
Union and northeastern Fannin Counties through 615 PM EDT...
At 550 PM EDT, a strong thunderstorm was over Ivy Log, or 7 miles
northwest of Blairsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hiawassee, Blairsville, Young Harris, Morganton, Hemp, Brasstown
Bald, Gumlog, Nottely Dam, Ivy Log, Loving, Jones Creek, Epworth,
Owltown, Mineral Bluff, Vogel State Park, Track Rock, Blood Mountain
Shelter and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8368 3473 8393 3498 8447 3499 8443
3499 8371
TIME...MOT...LOC 2150Z 304DEG 2KT 3497 8403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 3, 6:32 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 WSW BEECHWOOD HILLS 33.93N 83.45W
07/03/2022 E1.50 INCH CLARKE GA PUBLIC
PING PONG SIZED HAIL REPORTED BY CALLER IN ATHENS, GA.
&&
EVENT NUMBER FFC2200754
KALThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:00 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jul 2, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 42 min |
| Jul 2, 10:57 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 3, 1:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 3, 1:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 3, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 30 min |
| Jul 3, 3:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 48 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 40 min |
| Jul 3, 4:48 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Jul 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 38 min |
| Jul 3, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 35 min |
| Jul 3, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 27 min |
| Jul 3, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 40 min |
| Jul 3, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 52 min |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Jul 3, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Jul 3, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 32 min |
| Jul 3, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 27 min |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 38 min |
| Jul 3, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 34 min |
| Jul 3, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Morgan, Oconee, Walton | 45 min |
| Jul 3, 5:51 PM EDT | Special Weather Statement | FFC | Union | 24 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 35 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 35 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 44 min |
| Jul 3, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 43 min |
| Jul 3, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 29 min |
| Jul 3, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 40 min |
| Jul 3, 7:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.